Alabama, 2006

Flash Flood in Alabama, June 16, 2006

June 16, 2006 · NWS MOB · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 16, 3:01 PM CST, 29 minutes earlier.

Area forecast discussion, Jun 16, 3:01 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
401 PM CDT FRI JUN 16 2006

.SHORT TERM...(TONIGHT THROUGH SUNDAY)...UPPER LEVEL LOW SPINNING
ACROSS SOUTHEAST TEXAS COMBINED W/ HIGH PRESSURE SHIFTING TO THE
EAST HAS HELPED INCREASE MOISTURE VALUES ACROSS THE AREA WITH PW
VALUES NEAR 1.8 INCHES. AREA DEWPOINTS ARE RUNNING IN THE MID 60S
INLAND TO LOW 70S NEAR THE COAST AND W/ TEMPS IN THE LOW TO MID 90S
IS MAKING FOR A RATHER UNCOMFORTABLE AFTERNOON. THE THUNDERSTORMS
DEVELOPED IN A NW TO SE BAND ALONG A WEAK FRONT DRAPED ACROSS THE
INTERIOR ZONES W/ THE SEA BREEZE DOING ITS PART IN THE WESTERN
FLORIDA PANHANDLE. EXPECT THE THUNDERSTORMS TO CONTINUE INTO THE
EVENING AND WILL INCLUDE AN EVENING GROUP IN THE ZONES. A FEW
MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE W/ DAMAGING WET
MICROBURSTS THE PRIMARY THREAT...MORNING CHECKLIST INDICATED A
MODERATE RISK OF MICROBURSTS TODAY. FREEZING LEVELS NEAR 16 KFT WILL
REDUCE THE HAIL THREAT. ALL THUNDERSTORMS THROUGHOUT THE WEEKEND
WILL PRODUCE COPIOUS AMOUNTS OF RAINFALL ALONG W/ FREQUENT AND
DEADLY CLOUD TO GROUND LIGHTNING. A TROPICAL ATMOSPHERE COMBINED
WITH THE WEAK BOUNDARY ACROSS THE INTERIOR AND NUMEROUS OUTFLOW
BOUNDARIES WILL MEAN KEEPING A SMALL POP IN THE FORECAST OVERNIGHT.

SATURDAY...THE FRONT LIFTS NORTH PLACING THE REMAINDER OF THE AREA
IN A DEEPLY MOIST ATMOSPHERE. THE UPPER LOW OVER GETS ABSORBED INTO
A LARGER TROUGH MOVING INTO THE ARKLATEX. UPPER RIDGING ACROSS THE
EAST WILL KEEP THE TROUGH FROM MAKING IT TOO FAR EAST. HOWEVER...IT
WILL BE JUST CLOSE ENOUGH AND W/ THE FORECAST AREA ON THE FAVORABLE
EASTERN SIDE OF THE TROUGH...PW VALUES NEAR 2 INCHES... H85 THETA E
VALUES NEAR 340 K AND A K-INDEX NEAR 35...EXPECT SHOWERS AND
THUNDERSTORMS TO AGAIN DEVELOP DURING THE LATE MORNING INTO THE
AFTERNOON TOMORROW WITH EVEN GREATER COVERAGES THAN WHAT WE HAVE
SEEN NOT ONLY TODAY BUT IN A WHILE. THEY WILL AGAIN BE ENHANCED BY
THE SEA BREEZE AND HAVE ALIGNED THE HIGHER POPS ACROSS THE WESTERN
AREAS CLOSER TO THE BETTER UPPER LEVEL COOLING FROM THE TROUGH. AS
THE AIRMASS MOISTENS ALOFT THE THREAT FOR MICROBURSTS WILL
DECREASE...BUT THE THUNDERSTORMS WILL STILL PRODUCE LOTS AND
LIGHTNING...GUSTY WINDS AND VERY HEAVY RAIN.

SUNDAY...THE TROUGH OVER TEXAS BEGINS TO BECOME CUTOFF AND WEAKEN
AS IT SQUEEZED BETWEEN TWO RIDGES. HOWEVER THE TROPICAL ATMOSPHERE
REMAINS IN PLACE AND W/ THE UPPER LOW STILL HANGING AROUND TO OUR WEST
EXPECT ANOTHER ROUND OF SCT AFTERNOON SHOWERS AND THUNDERSTORMS.

.LONG TERM...(MONDAY THROUGH FRIDAY)...TROUGH OVER THE SOUTHERN
PLAINS BECOMES CUTOFF ACROSS THE ARKLATEX AS ITS EASTWARD MOVEMENT
IS STALLED BY THE RIDGING OVER THE EASTERN STATES. THIS UPPER LOW
REMAINS IN THE SAME GENERAL POSITION BEFORE WEAKENING AND MOVING
AWAY BY TUESDAY. SLIGHTLY HIGHER RAIN CHANCES ON MONDAY BEGIN
DECREASING FOR THE SECOND HALF OF THE WEEK AS UPPER RIDGING
REBUILDS. HOWEVER...A MOST AIRMASS W/ PRECIP WATER VALUES AROUND 1.8
INCHES THROUGH MUCH OF THE WEEK WILL MEAN THE USUAL DIURNAL CONVECTIVE
CYCLE EXPECTED EACH DAY. TEMPERATURES REMAIN HOT W/ AFTERNOON HIGHS
IN THE LOW TO MID 90S EACH DAY. /13

&&

.MARINE...A LIGHT EAST TO SOUTHEAST WIND FLOW WILL DOMINATE THE
REMAINDER OF THE FORECAST SATURDAY THROUGH TUESDAY AS A RIDGE OF
HIGH PRESSURE BUILDS INTO THE NORTHEAST GULF OF MEXICO. SEAS TWO
FEET OR LESS EXPECTED. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  89  73  90 /  30  50  20  30
PENSACOLA   74  88  74  87 /  30  30  10  30
DESTIN      75  89  75  88 /  20  20  10  20
EVERGREEN   69  90  68  90 /  30  30  10  30
WAYNESBORO  72  90  70  91 /  30  60  30  40
CAMDEN      71  90  70  93 /  30  30  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

13/JC
22/JP
Hazardous weather outlook, Jun 16, 12:37 PM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
137 PM CDT FRI JUN 16 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-162300-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
137 PM CDT FRI JUN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE
AFTERNOON AND EARLY EVENING HOURS...MAINLY ACROSS THE INLAND AREAS.
A FEW OF THE STORMS WILL LIKELY BECOME STRONG...AND WILL BE CAPABLE
OF PRODUCING GUSTY WINDS UP TO 45 MPH...SMALL HAIL...FREQUENT
LIGHTNING STRIKES AND LOCALLY HEAVY RAINS. THE STORMS WILL DIMINISH
IN COVERAGE AND INTENSITY DURING THE MID EVENING HOURS.

NO ORGANIZED SEVERE STORMS ARE EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 16, 1:59 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
259 PM CDT FRI JUN 16 2006

ALZ061-162045-
UPPER MOBILE-
259 PM CDT FRI JUN 16 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHEAST MOBILE
COUNTY...

AT 258 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BUCKS.  THE THUNDERSTORM WAS NEARLY STATIONARY.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MOUNT VERNON...CALVERT AND FORT STODDARD THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM WILL LIKELY PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Mobile

When
June 16, 3:30 PM CST to 4:30 PM CST
Where
Mobile County, North Portion
Reported by
EMERGENCY MANAGER
Coordinates
30.685, -88.197 (the zone’s center; the record gives no point)

Heavy rains from a thunderstorm caused temporary flooding across the north part of the county. Several roads had to be closed for more than an hour due to high water. An estimated six to eight inches of rain fell across the north part of the county in a two hour period.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515095.